Skew Critical Problems

    2007, Volume 12, Number 6, pp.  589-601

    Author(s): Cuell C., Patrick G.

    Skew critical problems occur in continuous and discrete nonholonomic Lagrangian systems. They are analogues of constrained optimization problems, where the objective is differentiated in directions given by an apriori distribution, instead of tangent directions to the constraint. We show semiglobal existence and uniqueness for nondegenerate skew critical problems, and show that the solutions of two skew critical problems have the same contact as the problems themselves. Also, we develop some infrastructure that is necessary to compute with contact order geometrically, directly on manifolds.
    Keywords: nonholonomic mechanics, variational principles, Lagrange–d'Alembert principle, contact order
    Citation: Cuell C., Patrick G., Skew Critical Problems, Regular and Chaotic Dynamics, 2007, Volume 12, Number 6, pp. 589-601

    Access to the full text on the Springer website